MAUDE Adverse Event Report: MEDTRONIC MEXICO MEDTRONIC TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS

MEDTRONIC MEXICO MEDTRONIC TUBING PACK; CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Model Number TL7Q72R6
Medical Device Problem Code Obstruction of Flow (2423)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/11/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Visual analysis: visual inspection shows a fitting inside the returned device.Device was cleaned using a 10% bleach solution.Performance analysis: during the cleaning process the flow through the device was obstructed.The customer has stated this event was due to an error that happened on their end.The customer stated that the adapter was likely lodged inside a larger connector inside the accessory pouch of small items.When the customer attached the larger connector to the tubing, the adapter fell down into the venous line.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during use of a custom tubing pack it was noted that there was lower than expected venous drainage upon initiation of bypass.The surgeon opted to put an additional 24 fr venous cannula into the svc and attach it to a separate 3/8¿ venous line which the perfusionist connected to the cardiotomy venous reservoir port for drainage.The surgeon also placed an lv vent into the heart to decompress the ventricle.Those two interventions improved the venous return into the bypass circuit to allow for the team to complete the procedure.At the end of the case when the perfusionist filled the venous line with clear crystalloid solution to allow him to process the blood in the line and return it to the patient he noted that a perfusion adapter was actually inside the 1/2¿ venous line tubing near the venous line port on the cardiotomy venous reservoir.It is unknown if there were any adverse patient effects.The customer has stated this event was due to an error that happened on their end.The customer stated that the adapter was likely lodged inside a larger connector inside the accessory pouch of small items.When the customer attached the larger connector to the tubing, the adapter fell down into the venous line.

Brand Name
MEDTRONIC TUBING PACK
Common Device Name
CATHETER, CANNULA AND TUBING, VASCULAR, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
MEDTRONIC MEXICO
av. paseo del cucapah #10510
tijuana,bc 22570
MX  22570
MDR Report Key8726306
Report Number9612164-2019-02495
Device Sequence Number2021751
Product Code DWF
UDI-Device Identifier00763000247829
UDI-Public00763000247829
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K171308
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician Assistant
Type of Report Initial
Report Date (Section B) 06/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Model NumberTL7Q72R6
Device Catalogue NumberTL7Q72R6
Device Lot Number217159211
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/14/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2019
Initial Report FDA Received Date06/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;